Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 42, NWS Melbourne, FL

June 7, 2004Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 2004, 1:36 PM EDT for Saint Lucie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 1:36 PM EDT (17:36 UTC)
Expired
Jun 7, 2004, 2:10 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS52 KMLB 071736
SVRMLB
FLC111-071810-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ST. LUCIE COUNTY
  IN EAST CENTRAL FLORIDA

* UNTIL 210 PM EDT

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF CARLTON...OR ABOUT 12    
  MILES SOUTHWEST OF VERO BEACH...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  9 MILES WEST OF CARLTON AT 215 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF
THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR.

LAT...LON 2759 8047 2758 8067 2716 8071 2717 8040

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:40 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 7, 12:40 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 PM EDT MON JUN  7 2004

.DISCUSSION...THIS EVENING/TONIGHT...LATE AFTERNOON AND EARLY
EVENING CONVECTION WILL CONCENTRATE ACROSS THE INTERIOR COUNTIES AND
MAY EVEN HAVE ENOUGH SW STEERING FLOW TO NUDGE STORMS BACK TWD THE
VOLUSIA COUNTY COAST DURING THE EVENING. EXPECT A FEW STORMS TO
BECOME STRONG (TO ISOLD SVR) DURING THE LATE AFTN. WILL GO WITH LOW
END SCT POPS ACROSS NRN SECTIONS AND TAPER S CSTL SECTIONS TO 20
PCT. CONVECTION AROUND GRAND BAHAMA ISLAND WILL DRIFT WEST AND A FEW
SHOWERS MAY REACH MARTIN/ST LUCIE COUNTY COAST LATE SO WILL GO WITH
SLGT CHC ACROSS SRN COASTAL SECTIONS FOR THE LATE NIGHT HOURS.

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  72  87 /  30  30  10  30
MCO  71  90  71  89 /  30  40  20  40
MLB  72  87  73  87 /  20  30  10  30
VRB  72  87  73  87 /  10  30  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...VOLKMER
LONG TERM...LASCODY
Hazardous weather outlook, Jun 7, 5:15 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
515 AM EDT MON JUN 7 2004

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
072200-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
515 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
THERE IS A HIGH THREAT FOR LIGHTNING OVER INTERIOR COUNTIES TODAY AS
THE SEA BREEZE IS EXPECTED TO MAKE A BETTER INLAND PUSH...
ESPECIALLY NORTH AND WEST OF A LINE FROM LAKE KISSIMMEE...TO
LAKE HARNEY...TO LAKE GEORGE. EXCESSIVE LIGHTNING IS POSSIBLE WITH
STORMS DURING THE MID TO LATE AFTERNOON AS SEA BREEZE BOUNDARIES
COLLIDE OVER THAT AREA. THIS WILL ALSO CAUSE STRONG STORMS TO OCCUR
WITH A FEW POSSIBLY REACHING MARINALLY SEVERE LIMITS. AS A RESULT...
THERE IS A MODERATE THREAT OF NICKEL SIZE HAIL AND DAMAGING WIND
GUSTS TO 60 MPH. ALSO...BECAUSE BOUNDARIES WILL BE NUMEROUS...THERE
IS A VERY LOW THREAT FOR A SMALL BRIEF TORNADO.

THUNDERSTORM IMPACTS WILL BE A LITTLE LESS THAN PREVIOUS DAYS ALONG
THE IMMEDIATE COAST FROM MELBOURNE BEACH SOUTHWARD.

...FLOOD IMPACT...

STEERING FLOW WINDS HAVE WEAKENED WHILE THE LOCAL ATMOSPHERE REMAINS
MOIST. THEREFORE...THUNDERSTORMS WILL BE SLOWER MOVING THAN IN
PREVIOUS DAYS...BUT JUST AS CAPABLE OF TORRENTIAL RAIN. INTERIOR
COUNTIES WILL EXPERIENCE A MODERATE THREAT FOR LOCALIZED FLOODING
TODAY.

...MARINE THUNDERSTORM GUST IMPACT...
THERE IS A VERY LOW THREAT FOR THUNDERSTORM WIND GUSTS IN EXCESS OF
34 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE WATERS FROM COCOA
BEACH TO FLAGLER BEACH.

.DAYS TWO THROUGH SEVEN...
IMPACTS FROM AFTERNOON THUNDERSTORMS WILL BE THE PRIMARY CONCERN
THROUGH SUNDAY. THUNDERSTORMS WILL BE FOCUSED TOWARD INLAND
SECTIONS THROUGH WEDNESDAY. A RETURNED FOCUS TOWARD THE EAST COAST
WILL OCCUR AFTER WEDNESDAY AS THE RIDGE AXIS SLIPS BACK SOUTH
AND THE WIND FLOW RECLAIMS A SOUTHWEST DIRECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

SHARP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:39 PM EDTSpecial Marine WarningMLB66 min
Jun 6, 8:39 PM EDTSpecial Marine WarningMLB66 min
Jun 7, 2:39 PM EDTSevere Thunderstorm WarningMLBOkeechobee36 min
Jun 7, 6:21 PM EDTSevere Thunderstorm WarningMLBLake, Orange39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.